Alert archive / Utah / Red Flag Warnings in 2010
Red Flag Warning 8, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 20, 2010, 2:35 PM MDT. It took effect at Jun 21, 2010, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2010, 2:35 PM MDT (20:35 UTC)
- In effect from
- Jun 21, 2010, 12:00 PM MDT
- Expired
- Jun 21, 2010, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
140 WWUS85 KSLC 202035 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 235 PM MDT SUN JUN 20 2010 UTZ439-440-211100- /O.NEW.KSLC.FW.W.0008.100621T1800Z-100622T0300Z/ /O.CON.KSLC.FW.W.0007.000000T0000Z-100621T0600Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 235 PM MDT SUN JUN 20 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439 AND 440... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITIES FIRE ZONES 439 AND 440... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. A RED FLAG WARNING ALSO REMAINS IN EFFECT THROUGH MIDNIGHT MDT TONIGHT. * AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON... FIRE ZONE 440 SOUTH CENTRAL UTAH. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE INTO THIS EVENING BEFORE DIMINISHING. SIMILAR GUSTY SOUTHWEST WINDS WILL DEVELOP AGAIN MONDAY AFTERNOON...THEN DIMINISH RAPIDLY EARLY MONDAY EVENING. * HUMIDITY: VALUES ARE EXPECTED TO REMAIN WELL 15 PERCENT DURING THE AFTERNOON AND EVENING HOURS THROUGH MONDAY. POOR HUMIDITY RECOVERIES ARE EXPECTED TONIGHT. * IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
839 WWUS85 KSLC 210834 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 234 AM MDT MON JUN 21 2010 UTZ439-440-212100- /O.CON.KSLC.FW.W.0008.100621T1800Z-100622T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 234 AM MDT MON JUN 21 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439 AND 440... * AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON... FIRE ZONE 440 SOUTH CENTRAL UTAH. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL DEVELOP THIS AFTERNOON. WINDS WILL DIMINISH RAPIDLY EARLY THIS EVENING. * HUMIDITY: VALUES ARE EXPECTED TO REMAIN WELL BELOW 15 PERCENT THIS AFTERNOON AND EVENING. POOR HUMIDITY RECOVERIES ARE EXPECTED TONIGHT. * IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
765 WWUS85 KSLC 212114 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 314 PM MDT MON JUN 21 2010 UTZ439-440-220300- /O.CON.KSLC.FW.W.0008.000000T0000Z-100622T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 314 PM MDT MON JUN 21 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439 AND 440... * AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON... FIRE ZONE 440 SOUTH CENTRAL UTAH. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL DEVELOP THIS AFTERNOON. WINDS WILL DIMINISH RAPIDLY EARLY THIS EVENING. * HUMIDITY: VALUES ARE EXPECTED TO REMAIN WELL BELOW 15 PERCENT THIS AFTERNOON AND EVENING. POOR HUMIDITY RECOVERIES ARE EXPECTED TONIGHT. * IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
316 WWUS85 KSLC 220315 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 915 PM MDT MON JUN 21 2010 UTZ439-440-220415- /O.EXP.KSLC.FW.W.0008.000000T0000Z-100622T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 915 PM MDT MON JUN 21 2010 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439 AND 440... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WIND GUSTS HAVE DIMINISHED ACROSS THE AREA...HOWEVER VERY POOR RELATIVE HUMIDITY RECOVERY IS EXPECTED AGAIN TONIGHT...WITH MANY LOCATIONS REMAINING AT OR BELOW 30 PERCENT. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 20, 9:20 AM MDT, 5 hours 15 minutes earlier.
Area forecast discussion, Jun 20, 9:20 AM MDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
920 AM MDT SUN JUN 20 2010
.SYNOPSIS...A DRY AND MILD SOUTHWESTERLY FLOW WILL PERSIST
THROUGH THE WEEKEND. A DRY COLD FRONT WILL PUSH INTO NORTHERN
UTAH TONIGHT BRINGING A BRIEF COOL-DOWN WHILE SOUTHERN UTAH
REMAINS SEASONAL.
&&
.DISCUSSION...TODAY IS EXPECTED TO BE MUCH LIKE YESTERDAY...WITH
WARM TEMPERATURES AND GUSTY SOUTHWEST WINDS AHEAD OF AN
APPROACHING TROUGH. THIS SYSTEM...CURRENTLY OVER THE PACIFIC
NORTHWEST WILL CROSS TO THE NORTH OF THE CWA OVERNIGHT...PUSHING A
COLD FRONT INTO NORTHWEST UTAH LATE THIS EVENING...AND THROUGH
CENTRAL UTAH BY TOMORROW MORNING. WITH LITTLE UPPER LEVEL
SUPPORT...THIS FRONT WILL NOT PROGRESS PAST CENTRAL UTAH. WITH
GRADUALLY INCREASING MID LEVEL MOISTURE AHEAD OF THE
SYSTEM...BUILDUPS ARE EXPECTED OVER THE HIGHER TERRAIN AGAIN THIS
AFTERNOON...SO UPDATED THE FORECAST FOR THIS AFTERNOON TO INCREASE
CLOUD COVER IN THE MOUNTAINOUS AREAS. ALSO...INCREASED TEMPS
ACROSS THE NORTHERN PART OF THE CWA BY A COUPLE OF
DEGREES...PUTTING FORECAST MAX TEMPS CLOSE TO THOSE OBSERVED
YESTERDAY. WITH DECENT 700MB WINDS...AND WARMING 700MB TEMPS
THROUGH THE DAY...EXPECT THAT TODAY WILL BE AT LEAST AS WARM AS
YESTERDAY.
A SECOND WAVE WILL MOVE ACROSS THE CWA TUESDAY...SENDING ANOTHER
WEAK FRONT INTO THE AREA. LIKE TONIGHTS FRONT...THIS SECOND FRONT
WILL ALSO BE QUITE DRY...AND OTHER THAN INCREASED CLOUDS...ITS
MAIN IMPACT WILL BE KEEPING TEMPS FROM REBOUNDING RAPIDLY.
HOWEVER...BEHIND THIS SECOND WAVE...TEMPS DO INCREASE QUICKLY AS
HIGH PRESSURE BUILDS INTO THE AREA WEDNESDAY.
THE GFS HAS TRENDED TOWARDS THE EC...WITH RIDGING LIKELY THROUGH
THE END OF THE WORK WEEK.
&&
.AVIATION...THE SURFACE TROUGH CURRENTLY OVER EXTREME NW UTAH WILL
SERVE TO KEEP BREEZY SOUTH WINDS AT THE KSLC TERMINAL TODAY. THIS
SURFACE TROUGH WILL REMAIN WEST OF THE TERMINAL THIS AFTERNOON...
THEN MOVE EAST THROUGH THE AREA BETWEEN 02-04Z THIS EVENING. WEST
WINDS BEHIND THE TROUGH WILL PERSIST THROUGH 08-10Z...THEN SHIFT
BACK TO A LIGHT SOUTHEAST DRAINAGE WIND. SKIES WILL REMAIN CLEAR
THIS AFTERNOON...WITH SOME CLOUDS AND ISOLATED SHOWERS/STORMS ALONG
THE SURFACE TROUGH THIS EVENING. CEILINGS WILL REMAIN RATHER HIGH...
GENERALLY BETWEEN 11-13 KFT WITH SHOWERS/STORMS.
&&
.FIRE WEATHER...THE SURFACE TROUGH OVER EXTREME NORTHWEST UTAH WILL
GENERATE FAIRLY STRONG SOUTHERLY WINDS ACROSS THE FIRE DISTRICTS
TODAY. THE STRONGEST WINDS WILL EXISTS EAST OF THE TROUGH OVER THE
WRN AND SRN VALLEYS. VERY LOW RH VALUES ARE EXPECTED TODAY...WITH
SINGLE DIGIT READINGS FOR THE SRN FIRE DISTRICTS. THE COMBINATION OF
WINDS AND LOW RH MEANS CRITICAL FIRE WEATHER CONDITIONS WILL EXIST
NEAR THE UT/AZ BORDER IN FIRE ZONES 439 AND 440 AGAIN THROUGH THIS
EVENING.
THE SURFACE TROUGH WILL PASS THROUGH NRN UTAH TONIGHT...THEN STALL
AND WEAKEN ACROSS CNTRL UTAH MONDAY. SURFACE WINDS WILL BE SOMEWHAT
LIGHTER IN AREAS SOUTH OF THE STALLED TROUGH....WITH RH VALUES STILL
REMAINING QUITE LOW MONDAY AFTERNOON. ISOLATED CRITICAL FIRE WEATHER
CONDITIONS MAY EXIST NEAR THE UT/AZ BORDER LATE IN THE DAY. UP NORTH
TEMPS WILL BE DOWN AND RH VALUES UP SLIGHTLY IN THE COOLER AIR
BEHIND THE SURFACE TROUGH.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR UTAH FIRE
WEATHER ZONES 439-440.
WY...NONE.
&&
PUBLIC...HOSENFELD
FIRE WEATHER/AVIATION...CONGER
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Jun 20, 2:56 AM MDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 256 AM MDT SUN JUN 20 2010 UTZ001>016-019>021-517-518-WYZ021-211200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 256 AM MDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF GUSTY SOUTHERLY WINDS AND LOW HUMIDITY WILL SUPPORT CRITICAL FIRE WEATHER CONDITIONS ACROSS FAR SOUTHERN UTAH THIS AFTERNOON AND EVENING. PLEASE CONSULT THE RED FLAG WARNING FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOCALIZED CRITICAL FIRE WEATHER CONDITIONS MAY PERSIST INTO MONDAY ACROSS FAR SOUTHERN UTAH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Red Flag Warnings in Utah, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.